Arkansas, 2017Flash Flooding and Flooding in Arkansas, May 1 to 5, 2017
May 1 to 5, 2017 · NWS MEG · 6 events in 3 counties and zones
Very heavy rain fell across the Eleven Point River, Current River and Black River basins in Missouri and Arkansas at the end of April into early. As a result major river flooding occured in Clay, Randolph and Lawrence counties into early May.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26 million
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very heavy rain fell across the Eleven Point River, Current River and Black River basins in Missouri and Arkansas at the end of April into early. As a result major river flooding occured in Clay, Randolph and Lawrence counties into early May. The levee along the Black River east of Pocahontas failed resulting in flash flooding across parts of Randolph and Lawrence counties. A major disaster declaration was granted for Clay, Lawrence and Randolph Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 30, 10:24 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 30, 10:24 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1124 PM CDT Sun Apr 30 2017
.UPDATE...Aviation Discussion.
&&
.PREV DISCUSSION... /issued 1036 PM CDT Sun Apr 30 2017/
Skies are cloudy over much of west Tennessee and north Mississippi
with clear skies over the remainder of the forecast area.
Temperatures this evening range from the mid 50s to upper 60s.
Most of the rain has finally exited the forecast area with only a
few lights showers over far eastern sections. All of the remaining
rain should move into middle Tennessee and north Alabama before
midnight. Will update forecast to remove evening wording.
ARS
PREV DISCUSSION... /issued 308 PM CDT Sun Apr 30 2017/
Current main convection line has advanced east of the region
leaving gusty south winds and slightly drier air in it's wake. A
few light rain showers from wrap around moisture were tracking
into the northern counties. Temperatures ranged from the upper 60s
to mid 70s...with plenty of lingering cloud cover.
Next 12 hours...short term models agreeing on scattered
convection from upper level low redeveloping for late this
afternoon and early evening east of the Mississippi River. This
activity will have to struggle with a worked over atmosphere and
lower dewpoints. None-the-less a few more cracks of thunder are
expected with perhaps an additional half inch of rainfall. This
should not pose any additional flash flood issues...as the
current lull in activity is allowing for morning waters to recede.
Clouds will partially clear from west to east tonight with breezy
southwest winds keeping the low levels well mixed.
Monday and Monday night...the aforementioned low will continue to
slowly track northeast into the western Great Lakes this period.
Strong pressure gradient will keep westerly winds in the northern
and western Midsouth counties near advisory strength. Lingering
low level moisture will also provide for broken stratocumulus
cloud cover to extend down to the I-40 corridor...these clouds
should scatter out with the loss of heating by sunset. Winds will
diminish tomorrow night and back to a more southerly component.
Tuesday through Saturday...models continue to make new
adjustments with the evolution of the next midlevel
shortwave/closed low to drop south. The GFS has flopped to a more
aggressive approach with a deeper low center that lingers nearly
overhead longer. The ECMWF has also flopped to a more persistent
open wave that briefly closes off in the Ohio Valley Thursday.
This scenario forecasts a slightly drier period. Have taken a
blend of both models with clouds streaming in late Tuesday and a
threat for a shower or storm Tuesday night. Better rain chances
are anticipated for Wednesday and Thursday...with points east of
the Mississippi River seeing light shower activity extended into
Friday. The low will move east by Saturday with a strong northwest
flow aloft bringing subsidence and stability. Temperatures this
period will start off seasonal...then cooler for Thursday and
Friday...then back to seasonal Saturday.
JAB
&&
.AVIATION...06Z TAFs
Some MVFR Cigs linger at TUP all showers have exited the Midsouth.
VFR conditions are expected at all sites by 11z and should
continue through tomorrow. Winds will remain southerly...10-15kt
tonight 15-20kt tomorrow with gusts to 30kt. Wind speeds should
finally drop to around 5kt after sunset tomorrow.
30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 30, 7:39 PM CST, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
839 PM CDT Sun Apr 30 2017
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-020345-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
839 PM CDT Sun Apr 30 2017
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Apr 30, 6:42 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
742 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG MCDOUGAL 36.44N 90.39W
04/30/2017 CLAY AR EMERGENCY MNGR
GRAIN BINS AND STORAGE SHED DAMAGED. TIME ESTIMATED FROM
RADAR.
&&
JDSLocal storm report, Apr 30, 6:48 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
748 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 3 SW CORNING 36.38N 90.62W
04/30/2017 CLAY AR PUBLIC
ROOF BLOWN OFF OF A HOME SW OF CORNING
&&
JDSLocal storm report, Apr 30, 6:52 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
752 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 5 W CORNING 36.40N 90.68W
04/30/2017 CLAY AR PUBLIC
ROOF BLOWN OFF OF A HOME SW OF CORNING
&&
JDSLocal storm report, Apr 30, 6:58 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
758 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG 2 NNE BARTLETT 35.25N 89.82W
04/30/2017 SHELBY TN TRAINED SPOTTER
MULTIPLE LARGE OAKS UPROOTED. POWERLINES DOWN.
&&
JDSLocal storm report, Apr 30, 8:44 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
944 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST TUNICA 34.69N 90.38W
04/29/2017 M63.00 MPH TUNICA MS AWOS
SUSTAINED 36 KTS GUSTING TO 55 KTS EQUALING 41 MPH
GUSTING TO 63 MPH.
0830 PM TSTM WND DMG WALLS 34.95N 90.13W
04/29/2017 DESOTO MS UNKNOWN
20 OR MORE POWER POLES DOWN IN THE WILSON MILLS AREA OF
WALLS.
0845 PM TSTM WND DMG 2 W BLYTHEVILLE 35.93N 89.96W
04/29/2017 MISSISSIPPI AR TRAINED SPOTTER
THE SIDE OF A FARM SHOP BUILDING WAS BLOWN DOWN.
0846 PM TSTM WND GST BLYTHEVILLE 35.93N 89.92W
04/29/2017 M58.00 MPH MISSISSIPPI AR ASOS
BLYTHEVILLE AIRPORT RECORDED 58 MPH.
0909 PM HAIL S SOUTHAVEN 34.97N 90.00W
04/29/2017 E1.00 INCH DESOTO MS TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED NEAR PLEASANT HILL AND
GETWELL.
0915 PM HAIL OLIVE BRANCH 34.95N 89.83W
04/29/2017 E1.00 INCH DESOTO MS PUBLIC
QUARTER SIZED HAIL FALLING AT GOODMAN ROAD AND PLEASANT
HILL ROAD.
0105 AM TSTM WND DMG SEDGWICK 35.98N 90.86W
04/30/2017 LAWRENCE AR TRAINED SPOTTER
NUMEROUS TREES UPROOTED. FENCE BLOWN DOWN.
0124 AM TSTM WND DMG WEINER 35.62N 90.90W
04/30/2017 POINSETT AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN. DEBRIS IN ROAD.
0130 AM TSTM WND DMG 5 W CORNING 36.40N 90.68W
04/30/2017 CLAY AR PUBLIC
ROOF BLOWN OFF OF A HOME SW OF CORNING
0133 AM TSTM WND DMG 3 SSE JONESBORO 35.78N 90.67W
04/30/2017 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN ON HWY 163 BLOCKING ROAD
0143 AM TSTM WND GST BAY 35.74N 90.56W
04/30/2017 E63.00 MPH CRAIGHEAD AR PUBLIC
0145 AM TSTM WND DMG MCDOUGAL 36.44N 90.39W
04/30/2017 CLAY AR EMERGENCY MNGR
GRAIN BINS AND STORAGE SHED DAMAGED. TIME ESTIMATED FROM
RADAR.
0147 AM TSTM WND DMG LAKE CITY 35.82N 90.45W
04/30/2017 CRAIGHEAD AR EMERGENCY MNGR
POWER POLES DOWN
0154 AM TSTM WND DMG MONETTE 35.89N 90.34W
04/30/2017 CRAIGHEAD AR EMERGENCY MNGR
POWER POLE AND POWER LINES DOWN
0157 AM FLOOD WALNUT RIDGE 36.07N 90.96W
04/30/2017 LAWRENCE AR PUBLIC
WATER ON ROAD ON HWY 412
0207 AM TSTM WND DMG 14 W STEELE 36.08N 90.10W
04/30/2017 DUNKLIN MO PUBLIC
BUILDING DESTROYED AND HOME WITH WINDOWS BLOWN OUT AND A
TREE IN THE HOUSE IN THE TOWN OF COTTON PLANT.
0219 AM TSTM WND DMG 8 NW STEELE 36.17N 89.95W
04/30/2017 PEMISCOT MO LAW ENFORCEMENT
SEVERAL MOBILE HOMES DAMAGED IN TOWN OF GOBLER.
0226 AM TSTM WND GST BLYTHEVILLE 35.93N 89.92W
04/30/2017 M68.00 MPH MISSISSIPPI AR ASOS
0227 AM FLASH FLOOD JONESBORO 35.82N 90.69W
04/30/2017 CRAIGHEAD AR TRAINED SPOTTER
FLOODING ON RACE STREET DUE TO HEAVY RAINFALL.
0234 AM FLASH FLOOD PARAGOULD 36.06N 90.51W
04/30/2017 GREENE AR EMERGENCY MNGR
LAKE STREET IN PARAGOULD FLOODED AND CLOSED DUE TO HEAVY
RAINFALL.
0302 AM FLASH FLOOD POCAHONTAS 36.26N 90.97W
04/30/2017 RANDOLPH AR PUBLIC
HWY 90 CLOSED IN RANDOLPH COUNTY DUE TO FLOODING.
0308 AM TSTM WND DMG 1 NW UNION CITY 36.43N 89.06W
04/30/2017 OBION TN PUBLIC
1 INCH TREE LIMBS BROKEN AND SHINGLES BLOWN OFF ROOF.
0345 AM FLASH FLOOD JONESBORO 35.82N 90.69W
04/30/2017 CRAIGHEAD AR PUBLIC
AGGIE ROAD UNDER WATER NEAR THE FARMERS MARKET AND
ARKANSAS STATE UNIVERSITY IN JONESBORO.
0425 AM TSTM WND DMG 3 NE PARIS 36.33N 88.27W
04/30/2017 HENRY TN EMERGENCY MNGR
TREE DOWN NEAR INTERSECTION OF INDIA AND MCINTOSH ROAD.
0500 AM FLASH FLOOD JONESBORO 35.82N 90.69W
04/30/2017 CRAIGHEAD AR LAW ENFORCEMENT
REPORTS OF LOW GRADED STREETS UNDER WATER IN JONESBORO.
0800 AM FLASH FLOOD MARIE 35.61N 90.08W
04/30/2017 MISSISSIPPI AR PUBLIC
TRUCKS UNDER WATER IN THE CITY OF MARIE.
0840 AM FLASH FLOOD MARMADUKE 36.19N 90.39W
04/30/2017 GREENE AR BROADCAST MEDIA
CITY PARK AND SEVERAL PARKING LOTS FLOODED WITH 2 FEET OF
WATER.
0848 AM TSTM WND DMG COVINGTON 35.57N 89.65W
04/30/2017 TIPTON TN EMERGENCY MNGR
POLES SNAPPED, POWER LINES DOWN, AND SEVERAL TREES
SNAPPED WITH DAMAGE EXTENDING THROUGH TOWN. POSSIBLE
TORNADO.
0848 AM TSTM WND DMG HALLS 35.87N 89.40W
04/30/2017 LAUDERDALE TN TRAINED SPOTTER
TREE LIMBS DOWN AND POWER LINES DAMAGED IN HALLS.
0948 AM TSTM WND DMG HALLS 35.87N 89.40W
04/30/2017 LAUDERDALE TN TRAINED SPOTTER
TREE LIMBS DOWN AND POWER LINES DAMAGED IN HALLS.
1014 AM TSTM WND DMG COFFEEVILLE 33.98N 89.68W
04/30/2017 YALOBUSHA MS BROADCAST MEDIA
MULTIPLE TREES DOWN AND LOTS OF ROOF DAMAGE TO A HOUSE.
TIME IS RADAR ESTIMATED.
1030 AM FLASH FLOOD 1 E JONESBORO 35.82N 90.67W
04/30/2017 CRAIGHEAD AR BROADCAST MEDIA
WATER RUSHING OVER AGGIE LANE AT RED WOLF INTERSECTION.
1030 AM TSTM WND DMG SLATE SPRING 33.74N 89.37W
04/30/2017 CALHOUN MS TRAINED SPOTTER
TREE DAMAGE AND A FUNNEL CLOUD REPORTED. POSSIBLE TORNADO
DAMAGE.
1030 AM HEAVY RAIN BAY 35.74N 90.56W
04/30/2017 M5.36 INCH CRAIGHEAD AR PUBLIC
PUBLIC REPORTS STORM TOTAL RAINFALL OF 5.36 INCHES.
1035 AM TSTM WND DMG 2 SW CALHOUN CITY 33.84N 89.34W
04/30/2017 CALHOUN MS EMERGENCY MNGR
ROOF DAMAGE NEAR HWY 8/9 INTERSECTION.
1040 AM TSTM WND DMG BRUCE 33.99N 89.34W
04/30/2017 CALHOUN MS EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS THE COUNTY, ROOFS OFF OF A
COUPLE OF HOUSES.
1047 AM TSTM WND DMG 2 W COMO 34.51N 89.98W
04/30/2017 PANOLA MS EMERGENCY MNGR
TREES DOWN ON HIGHWAY 310 BETWEEN PARKS PLACE AND THE
CITY OF COMO. TIME IS RADAR ESTIMATED.
1100 AM TSTM WND DMG EGYPT 33.90N 88.73W
04/30/2017 CHICKASAW MS TRAINED SPOTTER
A COUPLE OF TREENS SNAPPED OR UPROOTED.
1100 AM TSTM WND DMG RANDOLPH 34.18N 89.17W
04/30/2017 PONTOTOC MS EMERGENCY MNGR
SEVERAL TREES DOWN IN THE SOUTHWEST PORTION OF THE
COUNTY. 4 STRUCTURES WERE DAMAGED ALONG THE SOUTHWEST
WEST PORTIONS OF THE AREA.
1105 AM TSTM WND DMG EGYPT 33.90N 88.73W
04/30/2017 CHICKASAW MS TRAINED SPOTTER
TWO TREES DOWN
1110 AM TSTM WND DMG HERNANDO 34.83N 89.99W
04/30/2017 DESOTO MS EMERGENCY MNGR
TREES AND POWERLINES DOWN COUNTYWIDE. TIME IS RADAR
ESTIMATED.
1110 AM TSTM WND DMG HERNANDO 34.83N 89.99W
04/30/2017 DESOTO MS EMERGENCY MNGR
TREES AND POWERLINES DOWN COUNTYWIDE.
1115 AM TSTM WND DMG 3 S HORN LAKE 34.91N 90.04W
04/30/2017 DESOTO MS EMERGENCY MNGR
20 LIGHT POLES DOWN ALONG STAR LANDING ROAD. POWERLINES
ALSO DOWN ALONG THE WESTERN PART OF THE COUNTY. TREES
DOWN COUNTYWIDE.
1127 AM TSTM WND DMG MIDTOWN MEMPHIS 35.13N 89.98W
04/30/2017 SHELBY TN BROADCAST MEDIA
LARGE TREE DOWN ON CAR IN PARKING LOT OF OWEN BRENNANS
RESTAURANT. TIME IS RADAR ESTIMATED.
1127 AM TSTM WND DMG 5 WSW CORDOVA 35.12N 89.86W
04/30/2017 SHELBY TN PUBLIC
MULTIPLE POWERLINES AND POWERPOLES DOWN AT SHADY GROVE
ROAD AND BRIERVIEW. TIME IS RADAR ESTIMATED.
1128 AM TSTM WND DMG NEW ALBANY 34.49N 89.02W
04/30/2017 UNION MS EMERGENCY MNGR
SEVERAL TREES DOWN IN NEW ALBANY.
1133 AM TSTM WND DMG 5 SW CORDOVA 35.10N 89.84W
04/30/2017 SHELBY TN BROADCAST MEDIA
LARGE TREE DOWN ON HOUSE ON SWEETBRIER ROAD NEAR SHADY
GROVE ROAD. TIME IS RADAR ESTIMATED.
1135 AM TSTM WND DMG 2 NE BARTLETT 35.24N 89.81W
04/30/2017 SHELBY TN TRAINED SPOTTER
LARGE TREE SPLIT HOUSE IN HALF NEAR MEMPHIS-ARLINGTON
ROAD AND CENTRALIA. HOUSE IS UNINHABITABLE. TIME IS RADAR
ESTIMATED.
1135 AM TSTM WND DMG BARTLETT 35.22N 89.84W
04/30/2017 SHELBY TN TRAINED SPOTTER
LARGE TREES DOWN NEAR OLD BROWNSVILLE ROAD AND OAK ROAD
IN BARTLETT.
1138 AM TSTM WND DMG 2 NNW BARTLETT 35.25N 89.84W
04/30/2017 SHELBY TN NWS EMPLOYEE
LARGE TREE ON VEHICLE AND MINOR ROOF DAMAGE NEAR
ELLENDALE ROAD AND PROSPERITY WAY.
1138 AM TSTM WND DMG RIPLEY 34.73N 88.94W
04/30/2017 TIPPAH MS LAW ENFORCEMENT
TREES DOWN IN THE RIPLEY CITY LIMITS.
1140 AM TSTM WND DMG 3 NNE BARTLETT 35.26N 89.81W
04/30/2017 SHELBY TN PUBLIC
LARGE TREE UPROOTED ON SHADOWLAWN DRIVE BETWEEN OLD
BROWNSVILLE ROAD AND THE BARTLETT FRESHMAN ACADEMY.
1145 AM TSTM WND DMG 2 NNE BARTLETT 35.25N 89.82W
04/30/2017 SHELBY TN TRAINED SPOTTER
MULTIPLE LARGE OAKS UPROOTED. POWERLINES DOWN.
1245 PM FLASH FLOOD UNION CITY 36.42N 89.05W
04/30/2017 OBION TN BROADCAST MEDIA
LOWES PARKING LOT FLOODED OUT AND ADJACENT AREAS.
&&
MRMFlood, Randolph
- When
- May 1, 12:00 AM CST to 10:00 PM CST
- Where
- Randolph County, 22.99 mi W of Success to 28.1 mi W of Brookings
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 36.494, -91.130
Major flooding occurred along the Eleven Point River. State Highway 90 closed with flooding between Dalton and Ravenden Springs. Campgrounds along the river were impacted. Many roads in Randolph County were flooded. Extensive agricultural acreage inundated.
Flood, Clay
- When
- May 1, 12:00 AM CST to May 3, 12:00 PM CST
- Where
- Clay County, 4.58 mi NW of Success to 2.68 mi N of Success
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Broadcast Media
- Coordinates
- 36.495, -90.780
The Current River experienced a record flood upstream at Doniphan, MO in early May. The water moved downstream and caused the evacuation of Success, AR on May 1st. Highways 328 and 211 were flooded along with thousands of acres of farmland. The swiftness of the water deposited large amounts of sand and gravel across much of the farmland. Highway 67 south of Corning was flooded.
Flood, Lawrence
- When
- May 1, 12:00 AM CST to May 5, 12:00 AM CST
- Where
- Lawrence County, 2.58 mi N of Black Rock to 2.36 mi NNE of Portia
- Cause
- Heavy Rain
- Property damage
- $5.0 million
- Reported by
- Emergency Manager
- Coordinates
- 36.137, -91.098
Heavy rain brought the Black River at Black Rock to just under record levels in early May. Homes and businesses suffered minor damage from the flooding. Many road and bridges were also flooded and damaged. Thousands of acres of cropland was also flooded. The Lawrence County Dive team performed 14 rescues in the first couple days of May. They rescued people from their vehicle on County Road 514 on May 2nd. The dive team rescued two people from a home on May 3rd.
Flood, Randolph
- When
- May 1, 5:00 PM CST to May 5, 1:00 PM CST
- Where
- Randolph County, 2.48 mi E of Supply to 0.46 mi NNE of Biggers
- Cause
- Heavy Rain
- Property damage
- $15 million
- Reported by
- Emergency Manager
- Coordinates
- 36.437, -90.786
Heavy rain brought the Black River at Pocahontas to a record crest that topped the April 2011 flood. The levee east of town broke in at least nine places, including one 300 yard stretch, sending water across much of Randolph County. East Pocahontas was flooded and suffered major damage. Highway 67 was flooded between Pocahontas and Walnut Ridge. Highway 67/62 between Pocahontas and Corning was flooded. Highways 166 and 304 were also closed. Highway 304 was closed for 37 days. The Current River also flooded farmland in eastern Randolph County. Numerous homes, farms, businesses and vehicles were flooded. Many roads and bridges were flooded and damaged. More than 500 people were evacuated Pocahontas. At least 50 homes were destroyed or damaged by flooding in Pocahontas. The Elnora Freewill Baptist Church was heavily damaged. The Randolph County Jail had to evacuate prisoners.
Flash Flood, Randolph
- When
- May 3, 7:00 AM CST to May 4, 5:00 AM CST
- Where
- Randolph County, 1.49 mi SSE of Pocahontas to 2.06 mi SSE of Noland
- Cause
- Dam / Levee Break
- Property damage
- $3.0 million
- Reported by
- Emergency Manager
- Coordinates
- 36.251, -90.958
The levee east of Pocahontas broke in several places during the morning hours of May 3rd. Water poured south along the Big Running Water Creek across thousands of acres of farmland. Many small communities were flooded. Several water rescues occurred at the intersection of Highway 67 and Highway 90 in Shannon.
Flash Flood, Lawrence
- When
- May 3, 12:00 PM CST to May 4, 5:00 AM CST
- Where
- Lawrence County, 1.83 mi NW of (Arg)walnut Ridge Ar to 2.43 mi WNW of Hoxie
- Cause
- Dam / Levee Break
- Property damage
- $2.0 million
- Reported by
- Emergency Manager
- Coordinates
- 36.150, -90.952
The Black River levee east of Pocahontas suffered several breaches during the early morning hours of May 3rd. The water flowed south along the Big Running Water Creek and eventually flooded parts of Lawrence County. Highway 63 was closed between Portia and Walnut Ridge. Water flowing over the highway damaged the shoulders. Roads leading into Clover Bend were flooded and several houses in the area had water inside them.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Idaho, May 1 to 31, 20171 death · $14 million · 10 events
- Flooding in Missouri, May 1 to 6, 20171 death · $18 million · 4 events
- Flooding in Illinois, May 1 to 31, 20171 death · $850,000 · 14 events
- Tornado and Hail in Pennsylvania, May 1, 2017$360,000 · EF2 · 59 events
- Tornadoes and Hail in Pennsylvania, May 1, 2017$191,000 · EF2 · 50 events
- Flooding in Arkansas, May 1 to 31, 2017$24 million · 18 events
- Flooding and Damaging Winds in New York, May 1, 2017$608,000 · 68 kt wind · 48 events
- Flooding in Missouri, May 1 to 31, 2017$2.9 million · 7 events
- Flooding in Idaho, May 1 to 31, 2017$2.8 million · 2 events
- Tornado in Pennsylvania, May 1, 20171 injured · $200,000 · EF1 · 1 event
- Damaging Winds and Lightning Strike in New York, May 1, 2017$256,000 · 88 kt wind · 25 events
- Damaging Winds in Ohio, May 1, 2017$560,000 · 70 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 698106, 698107, 698113, 698112, 698108, 698109.